MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11500A21
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dyspnea (1816); Thrombosis/Thrombus (4440)
Date of Event 12/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: device evaluation anticipated, but not yet begun.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received notification from greece that this inspiris resilia valve model (b)(6) , implanted in aortic position, was explanted after an implant duration of 2 years and 1 month due to a sub-valvular thrombosis.The patient presented with mild shortness of breath prior to the intervention.Another bioprosthetic valve was implanted in replacement.As reported, the patient did not suffer any further injury due to this event.
 
Event or Problem Description
Edwards received notification from greece that this inspiris resilia valve model 11500a21, implanted in aortic position, was explanted after an implant duration of 2 years and 1 month due to a sub-valvular thrombosis.The thrombosis was diagnosed, and confirmed on the pre-operative echocardiography, after 2 years post-implantation of the subject device.Per product evaluation findings, moderate host tissue overgrowth was also observed.The patient presented with mild shortness of breath prior to the intervention and was not on anticoagulant medication at the time the thrombosis was diagnosed.Another bioprosthetic valve was implanted in replacement.The patient did not suffer any further injury due to this event and was noted as to be discharged in very good condition after the procedure.
 
Additional Manufacturer Narrative
Information added/updated to section b5.Corrected data in section g1.H3: device evaluation: the device was returned for evaluation.Customer report of thrombosis was confirmed through visual observations.As received, x-ray demonstrated commissure 1 was bent inwards and band was pushed outwards around commisure1; the vfit cocr alloy band was not expanded.Minimal fibrin-like material was observed on all leaflets on the inflow and outflow aspects.Moderate host tissue overgrowth encroached onto the tissue and into the orifice at the greatest distance of approximately 5mm on leaflet 2 on the inflow aspect.Minimal host tissue overgrowth encroached onto the tissue and into the orifice at the greatest distance of approximately 2mm on leaflet 3 on the outflow aspect.Host tissue on the stent circumference was moderate at the inflow aspect and minimal at the outflow aspect.Wireform was exposed on commissures 1 and 2 and metal band was exposed around leaflet 2 on the inflow aspect.Sewing ring cloth had multiple cuts around the valve and exposed silicone of sewing ring.H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Information added/updated to section d4 (udi) and h6 (type of investigation, investigation findings and investigations conclusions).Additional h6 (type of investigation) code: labelling review.H11: additional manufacturer narrative: the instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A device history record (dhr) review was performed, and no related manufacturing nonconformances were identified.Thrombosis is a condition in which blood coagulates and creates what is commonly known as blood clots.Thrombosis can cause life-threatening conditions requiring immediate medical attention.Bioprosthetic valve thrombosis (bpvt) is one category of bioprosthetic valve dysfunction and is an increasingly recognized complication of tissue valve prosthesis.Bpvt usually occurs late after implantation and can be further categorized into two subcategories: clinical valve thrombosis (cvt) and subclinical valve thrombosis (slt).Clinical valve thrombosis is defined as clinically apparent prosthetic valve dysfunction with the typical finding of an increased transvalvular gradient with a mobile mass/thrombus on the prosthetic heart valve as visualized by echocardiography or multi-detector computed tomography (mdct).Pannus is a non-immune inflammatory reaction of the body to the implanted prosthesis, characterized by proliferation of fibroelastic tissue and collagen, with a starting point in the suture area and subacute or chronic centripetal evolution.Pannus can have both beneficial and harmful effects depending on the amount of growth and location.A small amount of host tissue growth over the suture line is expected and is needed to form a non-thrombogenic surface and complete the healing process after device implantation.In contrast, an excessive amount of pannus growth can cause nonstructural dysfunction that may require intervention.Host tissue growth can extend onto the cusp surfaces leading to thickening of the cusps, cusp retraction or curling, leaflet immobility, and/or abnormal coaptation, potentially resulting in valvular regurgitation, elevated gradients, and/or stenosis.Thrombosis and pannus/host tissue overgrowth are most likely due to patient factors and are unlikely to be related to a manufacturing non-conformance.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient factors.

Brand Name
EDWARDS INSPIRIS RESILIA AORTIC VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
jason reves
one edwards way
mle fl2 office m2013
irvine, CA 92614
9492503859
MDR Report Key23903381
Report Number2015691-2025-10609
Device Sequence Number5092649
Product Code LWR
UDI-Device Identifier00690103194975
UDI-Public(01)00690103194975(17)270611(11)230612
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11500A21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/07/2026
02/25/2026
Initial Report FDA Received Date12/28/2025
Supplement Report FDA Received Date02/05/2026
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexMale
Patient Weight90 KG